MAUDE Adverse Event Report: BOLDER SURGICAL JUSTRIGHT 5MM STAPLER; SURGICAL STAPLER

BOLDER SURGICAL JUSTRIGHT 5MM STAPLER; SURGICAL STAPLER
Model Number JR-ST25-2.0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned with the reload attached, and investigation was completed.Inspection of the device as received determined that the green safety was held down beyond its normal position during the firing stage in the stapling process, causing the safety mechanism to break and impede the proper motion of the firing lever, resulting in inability to open the anvil.To ensure proper staple formation and tissue cutting, the device is designed to require complete staple deployment before the anvil can be opened and tissue removed from the jaws.
 
Event or Problem Description
It was reported that during stapler use, there was a large crack when the stapler was fired.Following this, the customer was unable to release the stapler from the tissue.Additional port was added to cut out the portion of the vessel with the stapler attached.The stapler was then removed along with the clamped tissue.

Brand Name
JUSTRIGHT 5MM STAPLER
Common Device Name
SURGICAL STAPLER
Manufacturer (Section D)
BOLDER SURGICAL
331 south 104 street
ste 200
louisville CO 80027 9717
Manufacturer (Section G)
BOLDER SURGICAL
331 south 104 street
ste 200
louisville CO 80027 9717
Manufacturer Contact
brad greathouse
331 south 104 street
ste 200
louisville, CO 80027-9717
9792270102
MDR Report Key13430156
Report Number3010377594-2022-00002
Device Sequence Number4304729
Product Code GAG
UDI-Device Identifier00865163000102
UDI-Public0100865163000102172309081075HA5509
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K132472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/08/2023
Device Model NumberJR-ST25-2.0
Device Catalogue NumberJR-ST25-2.0
Device Lot Number75HA5509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Initial Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient SexMale